MAUDE Adverse Event Report: STRYKER SPINE-US 8.5X80 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 8.5X80 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482618580
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tulips of 3 xia serrato polyaxial screws popped off the shanks intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully with an unspecified surgical delay by using alternatively available implants.This report captures the first of the three screws.
 
Additional Manufacturer Narrative
Visual: visual inspection confirmed that the tulip head disengaged from screw shank.There is deformation on the locking ring of tulip head.Screw shank bulb has two deep deformation on either side of shank bulb.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Screw shank bulb also has multiple deep deformations in two separate locations.Shank bulb deformation shows evidence that rod was attempted to be tightened multiple times.Deformation on tulip ring and shank bulb head both indicate that excessive force was applied to tulip head during provisional and/or final tightening, while tulip head was over angulated.Sgt was reviewed: once the correction procedures have been carried out and the spine is fixed in a satisfactory position, the final tightening of the blockers is performed.Use the anti-torque key and the torque wrench.The torque wrench indicates the optimal torque force that must be applied to the implant for final tightening.Line up the two arrows to achieve the final tightening torque of 12nm.Note: do not exceed 12nm during final tightening.The anti-torque key must be used for final tightening.The anti-torque key performs two key functions: allows the torque wrench to align with the tightening axis.Helps to maximize the torque needed to lock the implant assembly.Correct handling of the implant is extremely important.The operating surgeon should avoid notching or scratching the device.The most likely cause of the reported event was determined to be excessive force/torque applied during provisional or final tightening while tulip head was over angulated.Use of universal tightener to final tighten and/or not using torque wrench during final tightening may have also contributed to reported event.Multiple attempts to final tighten may have also contributed to reported event, as each attempt deforms the shank bulb head.
 
Event or Problem Description

Brand Name
8.5X80 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11807125
Report Number3005525032-2021-00018
Device Sequence Number11692884
Product Code NKB
UDI-Device Identifier07613327351187
UDI-Public07613327351187
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482618580
Device Catalogue Number482618580
Device Lot NumberB93149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR